Wednesday, November 14, 2007

Live Well Wednesday


Well, it has been a battle this week, but my God is still in control. My Doctor started me on a new medication called byetta, it is an injectable medicine that is suppose to work with my insulin, to keep my blood sugars under control. I take it one hour before my meals, then right before my meal, I take my insulin shot. She said that insulin makes you gain weight, and believe me this is very true. Byetta is suppose to also help you lose weight, which of course made me very happy. The one thing that confused me, was the fact that on the commercials for this new medicine, the people that are taking it, are all on pills for their diabetes. She gave me a video to watch about this medicine, on it the people are all on pills for their diabetes. I am not on pills, I take 4 shots a day. One of the possible side effects from the medicine is nausea, and loss of appetite. Well, I have been sick all week with nausea, stomach cramps, headaches, and really bad chest pains. Yes, I am down from 205 to 203, but is the risk worth it? With 4 heart blockages, when I have severe chest pains, it is a scary thing. So, my husband does not want me to take the byetta anymore. It did lower my blood sugars, but it lowered them too much. I have been getting sick from that too. I am going to continue to try my best to take care of my diabetes, and my heart. With Gods help, I will be successful. Bless you all.

19 comments:

lori said...

praying for you...you are in the middle of a terrible storm right now...praying that the winds calm and the rain subsides...

You know God IS in control..
peace Denise...
peace,
lori

Sandi said...

Call your Dr. this maybe one of those medicine that after a week or two the side affects go away so the beneift of the drug will be good for you. But I would check with the Dr. just to be assured you should or shouldn't continue this medicine. I'm praying to the great phycian, God, that you will feel better

ValleyGirl said...

{{HUGS}} Oh, you are facing so many challenges! I can't begin to offer any advice, but it's so encouraging to see that you're not letting medical problems get you down and make you quit. Keep actively looking for solutions and seeking God, and you'll be the healthiest you can be!!

Shannon **Gabi's Mom** said...

I hope the new med works well for you. I know I am a bit early, but Happy Birthday!

Susanne said...

You are in my prayers, Sweet Sister!!

Darlene said...

Sorry that it's been such a struggle for you. It sounds rough going. Your husband is wise to protect you. I pray that God will guide you in healthy wisdom.

According to HIS Power said...

Praying for you, my friend. I know it is a struggle and you are handling it remarkably well. Love you, Julie

Lisa said...

I will pray that you feel better!
Hugs,
Lisa

Talk..to..Grams said...

Oh Denise!! I KNOW where you are comming from!!! Yes, the insulin does make you gain weight!!

With your heart problems I think I would call my heart specialist and tell him what you were saying on your post and let him be on the same page as the diabetic Dr.

I have this all the time with Nancy's lupus and all her specialist!!!! I just tell each one of them what is going on and say you all need to be on the same page and they just, Yes we do!

When your blood sugar falls like that, it makes you soooooo sick!!
And that is not good either!!
We will pray!! Love you bunches!!

Debbie Whitlock said...

I send you good wishes for improved health to you.

Rebecca said...

Oh Hun, Please talk to your doctor. If this doctor doesn't listen find a new one.
My mom had some heary problems and they have her on all kinds of meds. She is forever being checked to make sure the meds she is taking to save her, don't hurt her.

You are in my prayers.
God Bless

Angela @ Refresh My Soul Blog said...

Don't give up! I am lifting a prayer for you. I know this must be really hard but you are an inspiration in moving forward.
BLessings,A
Angela

Sharon said...

Praying that this all gets worked out dear. I'm so sorry you are having to go through all this, but God knows all about it and will see you through. I love you!

Sharon said...

I thought maybe you were a little under the weather. I hope you feel better soon. One of the women at our church is on this shot also. I hope you are taking care of yourself.
Don't make me have to start acting like a Momma. You maybe a tad older than I but I can still pull out my Momma face if I have to. :)
There is a little something on the way for you. YOU MAY NOT OPEN IT UNTIL THE DAY!
I hope it will get there on time.
LOVE YA GIRL!

Living Beyond said...

Oh I never knew Insulin could make you gain weight? My hubby is a 27 year diabetic and I never knew that but I do understand the juggling. Keep giving it back to the Lord and he will give you wisdom.

Take care

Donetta said...

You have gotten a lot of really good advice. May a lower dose?
I hope your health eased its burdens.
Love you Sis

Cynthia said...

My dear friend, you should call the doctor who prescribed this medicine and also your heart specialist. Might not hurt to call the pharmacist also, as they often know more about the medicine itself. I agree with your husband, at least until you have more answers.

God will help, he hears you.

Many prayers and blessing for you!

It's a FLIP-FLOP World said...

Why is it that when you take a medication to help one thing that the side effects are so much worse? i just do not understand all of this. I am so sorry to hear that you have been sick. You would never know it when you write every morning. But I should know you by now. Take care.

Crystal said...

Wow I am praying that the doctors will be able to help you, this is such a sad thing that you have to go through.
Blessings